Hypersensitivity reaction associated with acute hepatic dysfunction following a single intravenous dose of procainamide

H. J. WORMAN, J. H. IP, Stephen Winters, D. C. TEPPER, A. J. GOMES

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

Rare cases of hepatotoxicity have been attributed to the antiarrhythmic agent procainamide. We here describe the case of a patient who had a hypersensitivity reaction to procainamide with fever, chills, arthralgia, abdominal pain and acute elevations of serum aminotransferase activities and bilirubin concentration. The reaction occurred after the patient had received a large intravenous dose during cardiac electrophysiological testing. This case should alert physicians to potential hepatotoxic reactions to procainamide, particularly with the increasing popularity of cardiac electrophysiological testing, during which this drug is commonly used. 1992 Blackwell Publishing Ltd

Original languageEnglish (US)
Pages (from-to)361-363
Number of pages3
JournalJournal of Internal Medicine
Volume232
Issue number4
DOIs
StatePublished - Jan 1 1992
Externally publishedYes

Fingerprint

Procainamide
Hypersensitivity
Liver
Chills
Arthralgia
Transaminases
Bilirubin
Abdominal Pain
Fever
Physicians
Serum
Pharmaceutical Preparations

All Science Journal Classification (ASJC) codes

  • Internal Medicine

Cite this

@article{b3ccaf3f3bc94854b4e956781e8f03d0,
title = "Hypersensitivity reaction associated with acute hepatic dysfunction following a single intravenous dose of procainamide",
abstract = "Rare cases of hepatotoxicity have been attributed to the antiarrhythmic agent procainamide. We here describe the case of a patient who had a hypersensitivity reaction to procainamide with fever, chills, arthralgia, abdominal pain and acute elevations of serum aminotransferase activities and bilirubin concentration. The reaction occurred after the patient had received a large intravenous dose during cardiac electrophysiological testing. This case should alert physicians to potential hepatotoxic reactions to procainamide, particularly with the increasing popularity of cardiac electrophysiological testing, during which this drug is commonly used. 1992 Blackwell Publishing Ltd",
author = "WORMAN, {H. J.} and IP, {J. H.} and Stephen Winters and TEPPER, {D. C.} and GOMES, {A. J.}",
year = "1992",
month = "1",
day = "1",
doi = "10.1111/j.1365-2796.1992.tb00599.x",
language = "English (US)",
volume = "232",
pages = "361--363",
journal = "Journal of Internal Medicine",
issn = "0954-6820",
publisher = "Wiley-Blackwell",
number = "4",

}

Hypersensitivity reaction associated with acute hepatic dysfunction following a single intravenous dose of procainamide. / WORMAN, H. J.; IP, J. H.; Winters, Stephen; TEPPER, D. C.; GOMES, A. J.

In: Journal of Internal Medicine, Vol. 232, No. 4, 01.01.1992, p. 361-363.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Hypersensitivity reaction associated with acute hepatic dysfunction following a single intravenous dose of procainamide

AU - WORMAN, H. J.

AU - IP, J. H.

AU - Winters, Stephen

AU - TEPPER, D. C.

AU - GOMES, A. J.

PY - 1992/1/1

Y1 - 1992/1/1

N2 - Rare cases of hepatotoxicity have been attributed to the antiarrhythmic agent procainamide. We here describe the case of a patient who had a hypersensitivity reaction to procainamide with fever, chills, arthralgia, abdominal pain and acute elevations of serum aminotransferase activities and bilirubin concentration. The reaction occurred after the patient had received a large intravenous dose during cardiac electrophysiological testing. This case should alert physicians to potential hepatotoxic reactions to procainamide, particularly with the increasing popularity of cardiac electrophysiological testing, during which this drug is commonly used. 1992 Blackwell Publishing Ltd

AB - Rare cases of hepatotoxicity have been attributed to the antiarrhythmic agent procainamide. We here describe the case of a patient who had a hypersensitivity reaction to procainamide with fever, chills, arthralgia, abdominal pain and acute elevations of serum aminotransferase activities and bilirubin concentration. The reaction occurred after the patient had received a large intravenous dose during cardiac electrophysiological testing. This case should alert physicians to potential hepatotoxic reactions to procainamide, particularly with the increasing popularity of cardiac electrophysiological testing, during which this drug is commonly used. 1992 Blackwell Publishing Ltd

UR - http://www.scopus.com/inward/record.url?scp=0026739203&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0026739203&partnerID=8YFLogxK

U2 - 10.1111/j.1365-2796.1992.tb00599.x

DO - 10.1111/j.1365-2796.1992.tb00599.x

M3 - Article

VL - 232

SP - 361

EP - 363

JO - Journal of Internal Medicine

JF - Journal of Internal Medicine

SN - 0954-6820

IS - 4

ER -